Alert archive / Alabama / River Flood Warnings in 2009
River Flood Warning 80, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Dec 14, 2009, 1:19 PM CST for Montgomery County, Alabama. It took effect at Dec 15, 2009, 7:38 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 14, 2009, 1:19 PM CST (19:19 UTC)
- In effect from
- Dec 15, 2009, 7:38 AM CST
- Expired
- Dec 15, 2009, 6:46 AM CST
- In force
- Issued by
- NWS Birmingham, AL
- Flood severity
- Minor
County Montgomery County, AL
The river
Written for the forecast point Catoma Creek near Montgomery (CATA1).
- Action stage
- 17 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02421000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Dec 14, 12:26 PM CST, 53 minutes earlier.
Area forecast discussion, Dec 14, 12:26 PM CST, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1226 PM CST MON DEC 14 2009 .UPDATE...UPDATED TO REMOVE DENSE FOG ADVISORY. 12/SIRMON .SHORT TERM...TODAY THROUGH TUESDAY NIGHT. ACTIVE WEATHER PERIOD EXPECTED ONCE AGAIN. FIRST OFF...WILL CONTINUE THE DENSE FOG ADVY FOR EARLY THIS MORNING FOR ALL SECTIONS. WARM FRONT ALONG THE COAST WILL LIFT NORTHWARD TODAY AND MOVE JUST TO THE NORTH OF THE COUNTY WARNING AREA BY THIS EVENING. EXPECT SOUTHERLY FLOW TO INCREASE THROUGHOUT THE DAY AND MOISTURE TO INCREASE. WILL GO WITH CATEGORICAL POPS ACROSS THE EXTREME SOUTH AND THEN TAPER POPS LOWER TOWARDS THE NORTH WITH MOST PRECIP DURING THE AFTERNOON HOURS. WITH AIR MASS BECOMING MORE UNSTABLE WILL MENTION THUNDERSTORMS AT MOST LOCATIONS. A FEW STRONG STORMS WILL BE POSSIBLE ACROSS THE SOUTH. WARM READINGS EXPECTED WITH TEMPERATURES REACHING 65 TO 70 DEGREES IN THE NORTH AND 70 TO 75 DEGREES IN THE SOUTH. FOR TONIGHT...COLD FRONT WILL MOVE INTO THE NORTHWEST SECTIONS AND SLOWLY SHIFTS SOUTHEAST. MODELS DIFFER ON TIMING AS WELL AS RAINFALL AMOUNTS. LIKE THE IDEA OF THE FRONT MOVING INTO THE NORTHWEST SECTIONS AROUND MIDNIGHT...THEN SHIFTING SOUTHEAST. WILL FORECAST LIKELY POPS ACROSS THE NORTH WITH CATEGORICAL POPS IN THE SOUTH IN THE VICINITY OF BETTER IN-FLOW...UPWARD VERTICAL MOTION AND MOISTURE CONVERGENCE. A FEW STRONG STORMS POSSIBLE AREA-WIDE AND RAINFALL MAY BE LOCALLY HEAVY IN THE SOUTH. DEPENDING ON NEW MODEL RUNS LATER TODAY...A FLASH FLOOD WATCH MAY BE NEEDED IN THE EXTREME SOUTH DUE TO SATURATED CONDITIONS AND IMPULSES MOVING FROM SOUTHWEST TO NORTHEAST ACROSS THIS AREA. WILL CONTINUE TO MONITOR. OVERNIGHT LOWS IN THE 50S. ON TUESDAY...THE FRONT SHIFTS SOUTHEAST ACROSS MUCH OF THE AREA WITH DRIER AIR MOVING INTO THE NORTH LATER IN THE DAY. EXPECT NUMEROUS TO WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE SOUTH WITH MAINLY CHANCE POPS NORTH. ONCE AGAIN LOCALLY HEAVY RAINFALL POSSIBLE ACROSS THE SOUTH AND A FEW STRONG STORMS WILL BE POSSIBLE. HIGHS 50S NORTH AND 60S SOUTH. MUCH DRIER AIR EXPECTED TUESDAY NIGHT AS NORTHERLY FLOW PREVAILS. LOWS MAINLY IN THE 30S. .LONG TERM...WEDNESDAY THROUGH SUNDAY. RATHER QUIET PERIOD EXPECTED AS HIGH PRESSURE REMAINS IN PLACE THROUGH THE WORK WEEK AND A DRY COLD FRONT BRINGS A RE-ENFORCING SHOT OF COOLER AIR ACROSS THE AREA DURING THE WEEKEND. OVER-ALL TEMPERATURES WILL BE CLOSE TO SEASONAL NORMALS(50S/30S) THROUGH THE WEEK...THEN SLIGHTLY COLDER DURING THE WEEKEND. 50 && .AVIATION...18Z TAF DISCUSSION. POOR CONDITIONS ARE EXPECTED TO CONTINUE ACROSS ALL SITES FOR THE ENTIRE 24 HOUR FORECAST PERIOD. VISIBILITIES COULD IMPROVE SOME ACROSS THE NORTHERN TAF SITES THIS AFTERNOON...BUT BY EVENING THEY ARE EXPECTED TO BACK DOWN. A SHORT PERIOD OF CLEARING COULD OCCUR ACROSS TCL THROUGH 21Z WHICH IS NOT REFLECTED ON THE TAF FORECAST. A SMALL AREA OF CLEAR SKIES ACROSS NORTHERN MISSISSIPPI COULD MAKE ITS WAY TOWARDS TCL. HOWEVER...IF THIS OCCURS IT WILL BE VERY SHORT LIVED AND I AM NOT COMPLETELY CONFIDENT THAT IT WOULD EVEN LAST MORE THAN 30 MINUTES. RAIN HAS NOW BEGAN MOVING NORTH AFFECTING THE SOUTHERN TAF SITES. ON AND OFF SHOWERS AND THUNDERSTORMS ARE EXPECTED AT THROUGH THE NEXT 24 HOURS. RAIN COULD BE VERY HEAVY AT TIMES AND COULD BRIEFLY REDUCE VISIBILITIES BACK DOWN TO AT LEAST IFR. EXPECTING FOR THE HEAVIER RAIN SHOWERS TO ONLY AFFECT THE SOUTHERN TAF SITES. WILL ADJUST THE FORECAST IF NEEDED IF IT APPEARS OTHERWISE SINCE COMPUTER MODELS ARE CONFIDENT THAT THE HEAVY RAIN WILL REMAIN SOUTHWARD. A COLD FRONT WILL THEN BEGIN TO MOVE IN FROM THE NORTH AFTER 00Z TONIGHT. EXPECT A WIND SHIFT TO THE NORTH AFTER THE FRONT MOVES THROUGH...BUT NOT EXPECTING CEILINGS TO LIFT A WHOLE LOT UNFORTUNATELY. 10/ARM && .BMX WATCHES/WARNINGS/ADVISORIES... A FLASH FLOOD WATCH IS IN EFFECT FOR SOUTHEASTERN ALABAMA FROM 2 PM THIS AFTERNOON THROUGH TOMORROW AFTERNOON... &&
Hazardous weather outlook, Dec 14, 12:00 PM CST, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1200 PM CST MON DEC 14 2009 ALZ011>015-017>050-151800- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1200 PM CST MON DEC 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG THUNDERSTORMS...WITH FREQUENT LIGHTNING STRIKES AND GUSTY WINDS...ARE POSSIBLE AFTER 2 PM TODAY. THE BEST CHANCE FOR STRONG STORMS WILL BE SOUTH OF A LINE FROM LIVINGSTON...TO WETUMPKA...TO AUBURN. HEAVY RAINFALL IS EXPECTED ACROSS PORTIONS OF SOUTHEASTERN AND SOUTH CENTRAL ALABAMA. RAINFALL RATES IN EXCESS OF 1.5 INCHES PER HOUR COULD RESULT IN FLASH FLOODING THIS AFTERNOON AND TONIGHT. THE AREA OF GREATEST CONCERN IS ALONG AND SOUTH OF A LINE FROM ROANOKE TO BILLINGSY TO THOMASTON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE CHANCE FOR STRONG THUNDERSTORMS...WITH FREQUENT LIGHTNING STRIKES AND GUSTY WINDS...WILL CONTINUE ACROSS THE SOUTH HALF OF CENTRAL ALABAMA THROUGH AROUND NOON ON TUESDAY. FLASH FLOODING POTENTIAL WILL CONTINUE ON TUESDAY DUE TO THE THREAT OF HEAVY RAIN...MAINLY ACROSS THE SOUTHEAST PORTIONS OF CENTRAL ALABAMA. HEAVY RAINFALL MAY RESULT IN SOME RIVER FLOODING ACROSS SOUTHEASTERN ALABAMA THROUGH MIDWEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 10:00 AM CST | Flash Flood Watch | BMX | Autauga, Barbour, Bullock, Chambers, Dallas, Elmore and 7 more | 29 hr |
| Dec 14, 12:34 PM CST | Flash Flood Warning | BMX | Barbour, Bullock | 3 hr |
| Dec 14, 1:55 PM CST | Flash Flood Warning | BMX | Russell | 2 hr |
| Dec 14, 2:49 PM CST | Dense Fog Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 12 hr |
| Dec 14, 3:26 PM CST | Flash Flood Warning | BMX | Barbour, Bullock, Lee, Macon, Montgomery, Pike and 1 more | 4 hr |
| Dec 14, 3:45 PM CST | Areal Flood Advisory | BMX | Chambers, Randolph | 2 hr |
| Dec 14, 4:16 PM CST | Tornado Warning | BMX | Barbour | 44 min |
Nearby
River Flood Warnings in Alabama, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.